Immune checkpoint inhibitors have revolutionised cancer therapy, for example in the treatment of malignant melanoma. Unfortunately, the use of these agents is associated with many immune-related adverse events (irAEs).
In general, cutaneous toxicity is a predictive biomarker for clinical outcome in patients receiving anticancer therapy . There is a clear association between cutaneous toxicity and efficacy of treatment not only with immunotherapy but also in targeted therapy and cytotoxic chemotherapeutics.
Anti-programmed cell death receptor-1 (PD-1) antibodies act via blockade of the PD-1 receptor, an inhibitor of the T cell effector mechanisms that limit immune responses against tumours. “IrAEs may involve numerous organ systems, but mainly the skin,” said Prof. Jennifer N. Choi (Northwestern Feinberg School of Medicine, USA) . Of irAEs related to checkpoint inhibitors, 30-40% are cutaneous side effects . Approximately 30% of patients suf...
Please login to read the full text of the article.
If you have no account yet, please register now.
« Combinations are hot in AD treatment Next Article
Novel lupus classification will aid future research »